Flash Flood, Tyler
- When
- June 27, 10:00 AM CST to 2:00 PM CST
- Where
- Tyler County, Woodville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.771, -94.377 (the zone’s center; the record gives no point)
Sections of Highway 69 were closed due to serious flooding in Woodville.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Sections of Highway 69 were closed due to serious flooding in Woodville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 27, 8:15 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 AM CDT SUN JUN 27 2004 .UPDATE... WILL UPDATE NORTHWEST ZONES IN CWA FOR APPROACHING LINE OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN LIKELY BETWEEN 2 AND THREE INCHES IS LIKELY WITH THIS LINE. .SYNOPSIS... THE COOL ILLINOIS HIGH WILL INITIATE A MINOR CONTINENTAL SURGE TOWARD THE PINEY HILLS REGION. ON THE OTHER HAND, THE SOUTH TEXAS LOW IS FILLING CONSEQUENTLY A TROPICAL SURGE TO THE UPPER TEXAS COAST IS NOT EXPECTED. THEREFORE, ANY SUSTAINED LIFT WITHIN THE LOWER TROPOSPHERE WILL BE LIMITED TO THE PINEY HILLS REGION. AT THE MIDTROPOSPHERE, A FEW PROPAGATING GROUP WAVES WILL ROTATE AROUND THE EAST-TEXAS TROUGH-IN-THE WESTERLIES, AND PASS OVER THE PINEY HILLS REGION. THE OMEGAS ATTENDING THESE GROUP WAVES WILL AUGMENT THE PINEY HILLS LIFT MENTIONED ABOVE. AT THE UPPER TROPOSPHERE, DIFLUENT SOUTHWESTERLIES WILL PREVAIL GENERATING UPPER LEVEL DIVERGENCE, ESPECIALLY ACROSS WEST CENTRAL AND SOUTH CENTRAL LOUISIANA. && .DISCUSSION... THE WIDESPREAD RAINS WILL BE CONFINED TO THE PINEY HILLS REGION, WHILE SCATTERED THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN PORTIONS FROM THE GOLDEN TRIANGLE THROUGH LAKE CHARLES THROUGH LAFAYETTE. THE DIFLUENT SOUTHWESTERLIES MAY GIVE AN ADDED BOOST TO SOME OF THESE THUNDERSTORMS. LOCALIZED FLOODING RAINS CANNOT BE RULED OUT. I WILL RETAIN THE FLOOD WATCH FOR THE PINEY HILLS REGION (FROM THE LAKES REGION OF SOUTHEAST TEXAS TO ALEXANDRIA AND VICINITY). MEAN AREAL RAINWATER AMOUNTS AROUND 1/2 INCH LOCAL RAINWATER AMOUNTS FROM 2 TO 3 INCHES ARE POSSIBLE. I WILL CANCEL THE FLOOD WATCH FOR THE REMAINDER OF THE FORECAST AREA (THE I-10 CORRIDOR AND THE COASTAL MARSHES). MEAN AREAL RAINWATER AMOUNTS AROUND 1/10 INCH LOCAL RAINWATER AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE. && .HYDROLOGY... A RIVER FLOOD OUTLOOK REMAINS IN EFFECT FOR THE VERMILION RIVER NEAR LAFAYETTE AT SURREY STREET. ALTHOUGH FALLING, THE RIVER REMAINS IN A MODERATE FLOOD WITH A STAGE NEAR 12.7 FEET. A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE SABINE RIVER NEAR DEWEYVILLE AND FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. && .PRELIMINARY POINT TEMPS/POPS... LCH 87 74 89 74 / 40 20 40 0 BPT 87 75 91 75 / 40 20 40 0 AEX 84 71 88 72 / 70 40 70 20 LFT 87 73 89 74 / 40 20 40 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ027>029. TX...FLOOD WATCH TXZ180>182-201. && 21/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SUN JUN 27 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT SUN JUN 27 2004 .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF RAIN, WITH SCATTERED EMBEDDED THUNDERSTORMS, WILL MOVE NORTHEAST, EXITING SOUTH CENTRAL TEXAS, AND ENTERING THE LAKES REGION BY MID MORNING, THEN CONTINUE EAST NORTHEAST, INTO THE PINEY HILLS OF CENTRAL LOUISIANA BY LATE MORNING. MEAN AREAL RAINFALL AMOUNTS AROUND 1/2 INCH ARE EXPECTED. LOCAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE POSSIBLE. GROUNDS ACROSS THE AREA ARE ALREADY SATURATED. ANY ADDITIONAL RAINFALL WILL QUICKLY RUN-OFF...FILLING DITCHES, BAYOUS, AND ROADWAYS. CONSEQUENTLY A FLOOD WATCH WILL REMAIN IN EFFECT FOR THE AFOREMENTIONED AREA. A RIVER FLOOD OUTLOOK WILL REMAIN IN EFFECT FOR THE VERMILION RIVER NEAR LAFAYETTE AT SURREY STREET. ALTHOUGH FALLING, THE RIVER REMAINS IN A MODERATE FLOOD WITH A STAGE NEAR 12.7 FEET. A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE SABINE RIVER NEAR DEWEYVILLE AND FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH AND EVERY DAY. HOWEVER, RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED. 21
The Lake Charles radar (KLCH), 132 km away, was scanning. The volume nearest the first event began at 16:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406322.